Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$2 S_4 * Q_8$-extensions in characteristic 3


Author: Teresa Crespo
Journal: Proc. Amer. Math. Soc. 132 (2004), 691-695
MSC (2000): Primary 12F12
DOI: https://doi.org/10.1090/S0002-9939-03-07104-1
Published electronically: July 16, 2003
MathSciNet review: 2019944
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present an explicit construction of the complete family of Galois extensions of a field $K$ of characteristic 3 with Galois group the central product $2S_4* Q_8$ of a double cover $2S_4$ of the symmetric group $S_4$ and the quaternion group $Q_8$, containing a given $S_4$-extension of the field $K$.


References [Enhancements On Off] (What's this?)

  • 1. S. S. Abhyankar, Resolution of singularities and modular Galois theory, Bull. Amer. Math. Soc. 38 (2001), 131-169. MR 2002a:14013
  • 2. T. Crespo, $2S_4*Q_8$-extensions, Algebra, Arithmetic and Geometry with Applications, Papers from Shreeram S. Abhyankar's 70th Birthday Conference, C. Christensen, G. Sundaram, and A. Sathaye (eds.), Springer-Verlag, New York, 2003, to appear.
  • 3. T. Crespo, Explicit construction of $2 S_n$ Galois extensions, J. Algebra 129 (1990), 312-319. MR 91d:11135
  • 4. D. Harbater, M. van der Put and R. Guralnick, Valued fields and covers in characteristic $p$, Fields Institute Communications 32 (2002), 175-204.
  • 5. T. Y. Lam, The algebraic theory of quadratic forms, Benjamin/Cummings Publ. Co., Reading, MA, 1973. MR 53:277
  • 6. T. R. Lefcourt, Galois groups and complete domains, Israel J. Math 114 (1999), 323-346. MR 2000k:13006
  • 7. E. Witt, Konstruktion von galoischen Körpern der Charakteristik $p$ zu vorgegebener Gruppe der Ordnung $p^f$, J. Crelle 174 (1936), 237-245.
  • 8. O. Zariski and P. Samuel, Commutative Algebra II, Graduate Texts in Math. 29, Springer-Verlag, New York, 1976. MR 52:10706

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 12F12

Retrieve articles in all journals with MSC (2000): 12F12


Additional Information

Teresa Crespo
Affiliation: Departament d’Àlgebra i Geometria, Universitat de Barcelona, Gran Via de les Corts Catalanes 585, 08007 Barcelona, Spain
Email: crespo@cerber.mat.ub.es

DOI: https://doi.org/10.1090/S0002-9939-03-07104-1
Received by editor(s): July 18, 2002
Received by editor(s) in revised form: November 13, 2002
Published electronically: July 16, 2003
Additional Notes: Partially supported by the grant BFM2000-0794-C02-01 of the Spanish Ministry of Education
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society